Alert archive / North Carolina / Beach Hazards Statements in 2023

Beach Hazards Statement 68, NWS Newport/Morehead City, NC

September 28, 2023Dare County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 28, 2023, 8:11 PM EDT for Dare County, North Carolina. It took effect at Sep 29, 2023, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2023, 8:11 PM EDT (00:11 UTC)
In effect from
Sep 29, 2023, 7:00 AM EDT
Expired
Sep 29, 2023, 8:00 PM EDT
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

County Dare County, NC

The radar

The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2023-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2023-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WHUS42 KMHX 290011
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
811 PM EDT Thu Sep 28 2023

NCZ203-205-291215-
/O.EXP.KMHX.BH.S.0067.000000T0000Z-230929T0000Z/
/O.NEW.KMHX.BH.S.0068.230929T1100Z-230930T0000Z/
/O.CON.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
Northern Outer Banks-Hatteras Island-
811 PM EDT Thu Sep 28 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

* WHAT...For the Coastal Flood Advisory, up to one to two feet of
  inundation above ground level in low-lying areas near 
  shorelines and tidal waterways. For the Beach Hazards Statement,
  dangerous rip currents and large breaking waves expected in the
  surf zone.

* WHERE...Northern Outer Banks and Hatteras Island.

* WHEN...For the Coastal Flood Advisory, until 10 PM EDT this 
  evening. For the Beach Hazards Statement, from 7 AM EDT Friday 
  through Friday evening.

* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
  possible in low-lying areas near shorelines and tidal waterways
  resulting in a low threat of property damage. Some roads and 
  low lying property including parking lots, parks, lawns, and 
  homes adjacent to the waterfront will experience shallow 
  flooding. Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw a 
  swimmer or surfer head first into the bottom causing neck and 
  back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 2 pm tomorrow afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

Time of high total tides are approximate to the nearest hour.

Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 28/07 PM     5.8        2.1        1.5        6      Minor    
 29/08 AM     5.7        2.0        1.2       3-5     Minor    
 29/08 PM     5.3        1.6        1.1        3       None    
 30/08 AM     5.9        2.2        1.4        3      Minor    
 30/09 PM     5.9        2.2        1.9        3      Minor    
 01/09 AM     7.0        3.3        2.3       4-5     Major

Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 28/06 PM     2.3        1.1        1.4       1-2      None    
 29/09 AM     2.1        0.9        1.0        2       None    
 29/09 PM     2.2        1.0        1.2        2       None    
 30/09 AM     2.5        1.3        1.4        2      Minor    
 30/10 PM     2.5        1.3        1.5        2      Minor    
 01/10 AM     2.6        1.4        1.4        3      Minor

&&

$$

NCZ195-196-199-290200-
/O.CON.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
West Carteret-East Carteret-Coastal Onslow-
811 PM EDT Thu Sep 28 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Up to one foot of inundation above ground level in low- 
  lying areas near shorelines and tidal waterways.

* WHERE...Areas in North Topsail Beach, along the lower New 
  River, White Oak River, Bogue and Core Sounds, and adjacent 
  tidal creeks.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Up to 1 foot of inundation above ground level is 
  possible in some areas near shorelines and tidal waterways 
  resulting in an elevated threat of property damage. Flooding 
  will extend inland from the waterfront threatening some homes 
  and businesses. Numerous road closures and flooding of vehicles 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 28/08 PM     5.7       -0.1        1.8        1     Moderate  
 29/08 AM     5.4       -0.4        1.6        1      Minor    
 29/09 PM     5.1       -0.7        1.3        1      Minor    
 30/09 AM     5.4       -0.4        1.3        1      Minor    
 30/09 PM     4.9       -0.9        1.4        1       None    
 01/10 AM     5.7       -0.1        1.6        1     Moderate

&&

$$
3 follow-up statements
867 
WHUS42 KMHX 290205
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1005 PM EDT Thu Sep 28 2023

NCZ203-205-291415-
/O.EXP.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
/O.CON.KMHX.BH.S.0068.230929T1100Z-230930T0000Z/
Northern Outer Banks-Hatteras Island-
1005 PM EDT Thu Sep 28 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY 
EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...From 7 AM EDT Friday through Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 2 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ195-196-199-290315-
/O.EXP.KMHX.CF.Y.0014.000000T0000Z-230929T0200Z/
West Carteret-East Carteret-Coastal Onslow-
1005 PM EDT Thu Sep 28 2023

...COASTAL FLOOD ADVISORY HAS EXPIRED...

The threat for coastal flood inundation has ended for the time
being. However, elevated water levels of a half foot to 1 foot 
above ground level are still possible through Friday into Saturday
around the times of high tide.

$$
952 
WHUS42 KMHX 291127
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
727 AM EDT Fri Sep 29 2023

NCZ203-205-300000-
/O.CON.KMHX.BH.S.0068.000000T0000Z-230930T0000Z/
Northern Outer Banks-Hatteras Island-
727 AM EDT Fri Sep 29 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents and large breaking waves in the 
  surf zone.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 2:00 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

Martin
113 
WHUS42 KMHX 300025
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
825 PM EDT Fri Sep 29 2023

NCZ203-205-301230-
/O.EXP.KMHX.BH.S.0068.000000T0000Z-230930T0000Z/
/O.NEW.KMHX.CF.A.0003.231001T1100Z-231002T1800Z/
/O.NEW.KMHX.BH.S.0069.230930T1100Z-231001T0000Z/
Northern Outer Banks-Hatteras Island-
825 PM EDT Fri Sep 29 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SATURDAY
THROUGH SATURDAY EVENING NORTH OF CAPE HATTERAS...
...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH 
MONDAY AFTERNOON...

* WHAT...For the Beach Hazards Statement, dangerous rip currents,
  large breaking waves expected, and strong longshore currents in
  the surf zone. For the Coastal Flood Watch, two to four feet of
  inundation above ground level possible in low- lying areas near
  shorelines and tidal waterways.

* WHERE...Northern Outer Banks and Hatteras Island.

* WHEN...For the Beach Hazards Statement, from 7 AM EDT Saturday 
  through Saturday evening. For the Coastal Flood Watch, from 
  Sunday morning through Monday afternoon.

* IMPACTS...Up to 2 to 4 feet of inundation above ground level is
  possible in some areas near shorelines and tidal waterways
  resulting in a significant threat to life and property. In some
  areas, battering waves will cause additional damage to property.
  Several roads including NC 12 will likely be impassable during
  around high tide and vehicles will be submerged. Rip currents 
  can sweep even the best swimmers away from shore into deeper 
  water. Dangerous shore break can throw a swimmer or surfer head 
  first into the bottom causing neck and back injuries. Strong 
  longshore currents will create dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3 pm tomorrow afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

Time of high total tides are approximate to the nearest hour.

Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/08 PM     5.7        2.0        1.5        5      Minor    
 30/09 AM     6.3        2.6        1.7        5     Moderate  
 30/09 PM     6.3        2.6        2.3       5-6    Moderate  
 01/09 AM     7.0        3.3        2.3       6-7     Major    
 01/10 PM     6.3        2.6        2.5        7     Moderate  
 02/10 AM     6.9        3.2        2.4        7      Major

Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/09 PM     2.4        1.2        1.4        2       None    
 30/09 AM     2.5        1.3        1.4        2      Minor    
 30/09 PM     2.5        1.3        1.5       2-3     Minor    
 01/09 AM     2.7        1.5        1.6       2-3     Minor    
 01/10 PM     2.6        1.4        1.7        3      Minor    
 02/10 AM     2.7        1.5        1.6        3      Minor

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 7:02 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 28, 7:02 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
702 PM EDT Thu Sep 28 2023

.SYNOPSIS...
A coastal trough will meander around the area through Friday,
then shift offshore as low pressure deepens along it. High
pressure then builds in over the weekend and into early next
week. The coastal trough may return to the coast by the middle
of next week.

&&

.NEAR TERM /Through Tonight/...
As of 7 PM Thu...Have lowered min T's a couple degrees, to be
more reflective of this AM's morning lows. Persistence pattern
will lead to similar readings, and a MET/NAM blend appears to be
the best soln. Lows range from the low 60s interior to the
mid 60s coast with some upper 60s OBX zones.

Prev disc... As of 3 PM Thursday...Latest surface analysis
shows two offshore lows, both of which are forecast to move
north over the next few hours. These lows have supported light
showers today (mainly east of HWY 17 and over the Gulf Stream)
and that will continue to be the case through the rest of the
period. Given that this same area experienced the most clearing
today, enough instability could have developed to support a few
rumbles of thunder. Low clouds will return this evening but
we'll stay mixed enough to avoid early morning fog. Overnight
lows will be in the mid-60s across the coastal plain and
upper-60s along the coast.

&&

.SHORT TERM /FRIDAY/...
As of 3 PM Thursday...Tomorrow will be slightly warmer
(especially along the coastal plain) and drier as high pressure
moves in from the west. Warmer inland temps will be aided by the
weakening northerly winds as the pressure gradient starts to
relax. Closer to the coast, the story will be similar to today.
Slight chance PoPs hang around given the amount of moisture from
the nearby offshore low and its attendant stationary front.
Highs in the upper 80s along the coastal plain and just a couple
of degrees cooler along the immediate coast and OBX.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 230 AM Thursday...

KEY MESSAGES

1) Mostly dry and a touch cooler than normal through the weekend

2) Turning warmer and a touch more humid next week

FORECAST DETAILS

A very blocky upper level pattern is forecast to remain in place
through early next week, setting the stage for a relatively stagnant
weather pattern locally. Aloft, an anomalously strong upper level
ridge will setup over the middle of North America, with weak
troughing over/near the US East Coast. At the surface, high pressure
will remain anchored over New England, with coastal troughing
offshore. This will keep a mostly dry north to northeast flow in
place across the Mid-Atlantic and Carolinas over much, if not all,
of the next 7 days. Generally-speaking, this is a quiet weather
pattern. However, there are a few notable features worth mentioning.

The coastal trough in the vicinity of the area today will begin to
shift back offshore on Friday, with notable top-down drying
occurring in its wake. However, with residual low-level moisture in
place, I can't rule out a few showers or light precip along the
coast. By Saturday, the precip potential will drop even lower as
drier air continues to move in. However, low pressure will develop
along the coastal trough as it moves offshore, which will allow
another northerly surge to develop from the Western Atlantic into
coastal VA/NC. This will bring another round of gusty winds to the
area, especially the Outer Banks, and possibly another round of
elevated coastal impacts (dangerous beach conditions, minor water
level rises, etc.). Please see the TIDES/COASTAL FLOOD section for
more information. Additionally, like the past couple of days, there
may be enough low-level moisture and lift within that increasing
onshore flow to support some renewed light precip (again, mainly
along the coast). With this forecast update, I went a bit above
blended guidance with precip along the Outer Banks to account for
this potential.

Eventually, a cold front will move south along the coast, with more
substantial drying, and a decreasing chance of precipitation from
north to south. That front will also bring in slightly cooler than
normal temperatures for the remainder of the weekend.

Looking ahead to next week, the central North American ridge is
forecast to begin to break down, but a substantial pattern change
won't immediately occur. During the pattern transition, the flow
will become more easterly, which would help pull the coastal trough
closer to the coast, leading to a gradual increase in low-level
moisture and perhaps the return of coastal showers. Temps will
gradually warm as well, as low-level thicknesses increase.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through 06Z Fri/...
As of 7 PM Thu...IFR CIGs are likely to develop this evening and
overnight, and could ocnl drop to LIFR at times late tonight.
A slow lift to MVFR will occur Fri, but it may take until early
afternoon. Bouts of light sprinkles or drizzle are possible any
time, though not enough of an impact include in the fcst attm.

LONG TERM /Friday night through Monday/...
As of 230 AM Thursday...

Sub-VFR conditions will continue to be a risk through at least
Saturday as a coastal trough and developing surface low shift
offshore. This will be followed by more predominantly VFR
conditions on Sunday and Monday. SHRA or -RA may accompany the
departing coastal trough/low Friday and Saturday, especially
along the Outer Banks.

&&

.MARINE...
SHORT TERM /Today and Tonight/...
As of 7 PM Thu...Have cancelled SCA's for remaining sounds as
wind gusts have diminished below 25 kt.

Prev disc...As of 4 PM Thursday...Unfavorable marine conditions
continue with SCAs still in effect across all waters except the
inland rivers. As was the case with last night's update, larger
seas are sticking around longer in the southern two marine
zones, so have extended those SCAs until 3 AM. Conditions
improve tomorrow as we take a break from the strong northerly
winds (decreasing to 10-20 kt), but the northern waters will
remain elevated at 6ft+ through the period. The SCA from Duck to
Ocracoke remains in effect through early next week.

LONG TERM /Friday through Monday/...
As of 230 AM Thursday...

KEY MESSAGES

1) Elevated to dangerous marine conditions continues into early next
week

FORECAST DETAILS

A modest, to at times strong, northeasterly flow will continue
across area waters well into next week, with periods of 25kt+ winds
and 6ft+ seas. The greatest potential for 25kt+ winds is expected
Saturday into Monday, as low pressure deepens offshore to the east
of Eastern NC. Across the coastal waters, seas of 4-6 ft on Friday
will build to 6-10 ft over the weekend, highest across the central
and northern coastal waters. Across the southern coastal waters,
especially closer to shore, seas will hold in the 3-6 ft range. The
ongoing SCAs handle the expected marine conditions well, so no
changes were needed in the long-term period. Of note, though, if the
current forecast holds, we'll need to extend the SCAs further out
into next week with continued gusty winds and elevated seas.

&&

.TIDES/COASTAL FLOODING...
As of 7 PM Thu...The long-period northeasterly swell and large,
breaking waves of late will continue to relax some across the
Outer Banks, but will continue to cause at least minor impacts,
especially around vulnerable and recently compromised dune
structures.

Looking ahead to this weekend and early next week, yet another surge
of northeasterly, onshore flow is possible, which could lead to
another round of elevated water levels in tandem with the continued
King Tides, and could be more significant as the King Tides will
peak this weekend. Will have to watch for localized moderate
coastal flood impacts to develop by Sunday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 10 PM EDT this evening for NCZ195-
     196-199-203-205.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
     205.
MARINE...Small Craft Advisory until 7 PM EDT Monday for AMZ150-152-154.
     Small Craft Advisory until 4 AM EDT Friday for AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...TL/OJC
SHORT TERM...OJC
LONG TERM...RM
AVIATION...RM/TL
MARINE...RM/TL/OJC
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Sep 28, 5:36 AM EDT, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
536 AM EDT Thu Sep 28 2023

NCZ029-044>047-079>081-090>092-094-193-194-198-290945-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
536 AM EDT Thu Sep 28 2023

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-290945-
Hatteras Island-
536 AM EDT Thu Sep 28 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF
CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another round of minor coastal impacts and dangerous beach
conditions is possible this weekend into early next week as low
pressure deepens offshore.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-290945-
Ocracoke Island-
536 AM EDT Thu Sep 28 2023

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-290945-
Northern Outer Banks-
536 AM EDT Thu Sep 28 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another round of minor coastal impacts and dangerous beach
conditions is possible this weekend into early next week as low
pressure deepens offshore.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-290945-
East Carteret-
536 AM EDT Thu Sep 28 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE LOOKOUT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-290945-
West Carteret-Coastal Onslow-
536 AM EDT Thu Sep 28 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:24 PM EDTSmall Craft AdvisoryMHX5 days

Nearby

Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.